Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 18, 2011, 6:38 AM CDT for Dakota County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 6:38 AM CDT (11:38 UTC)
- Expired
- Jun 18, 2011, 7:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 57 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
126
WWUS83 KMPX 181138
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 AM CDT SAT JUN 18 2011
MNZ070-078-181215-
DAKOTA-GOODHUE-
638 AM CDT SAT JUN 18 2011
...THUNDERSTORMS MOVING DEVELOPING OVER DAKOTA AND GOODHUE COUNTIES
THROUGH 715 AM CDT...
AT 635 AM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR STANTON. THESE STORMS WAS MOVING NORTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STANTON.
RANDOLPH.
CANNON FALLS.
HAMPTON.
NEW TRIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4443 9303 4447 9304 4448 9304 4448 9314
4448 9316 4470 9303 4455 9281
TIME...MOT...LOC 1138Z 221DEG 13KT 4449 9305
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 4:01 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 18, 4:01 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 AM CDT SAT JUN 18 2011 .DISCUSSION... FORECAST CONCERN EAR TERM IS POTENTIAL FOR CONVECTIVE REDEVELOPMENT ALONG WEAK BOUNDARY DURING THE DAY...AND IF IT WILL BE WIDESPREAD ENOUGH TO GENERATE HYDRO LOGIC CONCERNS. ALL MODELS DESTABILIZE ATMOSPHERE AGAIN DURING THE AFTERNOON ALONG THE BOUNDARY WITH THE THE NAM FARTHEST WEST(MORE SO WITH THE 06Z MODEL RUN)...AS INITIAL UPPER IMPULSE RIDES NORTH INTO SOUTHERN CANADA...AROUND UPPER LOW CIRCULATION. WILL CONTINUE TO MENTION HIGH CHANCE POPS OVER EAST CENTRAL MN AND LIKELY INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. AT THIS TIME...WIDESPREAD HEAVY RAIN IS NOT ANTICIPATED FOR TODAY. MAY BE A BIT DIFFERENT TONIGHT AS MODELS ARE BEGINNING TO TREND A MORE SIGNIFICANT WAVE NORTHEAST OVER THE REGION. MOISTURE FLUX CONVERGENCE NOT AS STRONG AS WHAT WAS SEEN TONIGHT...BUT PRECIPITABLE WATER VALUES STILL RANGING 150% PLUS ABOVE NORMAL/ABOUT 1.8 INCHES AHEAD OF BOUNDARY. WILL HAVE TO WATCH MODEL TRENDS AND SEE IF THEY CONTINUE TO SPREAD HEAVY RAINFALL ALONG THIS BOUNDARY. WILL MENTION HEAVY RAIN POSSIBLE IN THE HAZARDOUS WEATHER OUTLOOK. SEVERE WEATHER PARAMETERS DEVELOP LATER THIS AFTERNOON AS WELL...WITH 0-6KM SHEAR VALUES INCREASING AGAIN AS NEXT SHORT WAVE APPROACHES. SOME STORMS WITH LARGE HAIL AND GUSTY WINDS WILL BE POSSIBLE...ESPECIALLY EARLY ON. EXPECT TEMPERATURES TO RANGE CLOSE TO FRIDAYS READINGS...PERHAPS A FEW DEGREES COLDER TO THE WEST OF THE BOUNDARY. THIS SHORT WAVE LIFTS NORTHEAST SUNDAY MORNING...AND SHOULD TAKE THE PRECIPITATION CHANCE WITH IT. WILL TRAIL POPS TO THE EAST DURING THE DAY. TEMPERATURES SHOULD COOL A BIT MORE OVER THE AREA...BUT SUNSHINE WILL PRECLUDE SIGNIFICANT DROP. FOCUS TURNS TO RETURN FLOW AND DEVELOPMENT OF SURFACE WARM FRONT FOR LATER SUNDAY NIGHT AND MO DAY. MODELS ARE TRENDING A BIT SLOWER MOVEMENT...AND FARTHER SOUTH WITH THE SYSTEM. THE GFS IS FARTHEST SOUTH WITH THE WARM FRONT...AND TRAILS IT ALONG THE MN/IA BORDER THROUGH WEDNESDAY. THE 00Z ECMWF DOES EVENTUALLY LIFT INTO NORTH INTO SOUTHERN MINNESOTA TUESDAY AND WEDNESDAY. STILL ENOUGH UNCERTAINTY FOR SEVERE WEATHER DEVELOPMENT...BUT DOES APPEARS SOUTHERN MINNESOTA WILL REMAIN VULNERABLE MONDAY NIGHT THROUGH TUESDAY. IF THE BOUNDARY REMAINS ALONG THE IOWA BORDER...HEAVY RAINFALL WILL ONCE AGAIN BECOME A CONCERN. THE WEATHER WILL REMAIN UNSETTLED UNTIL THE UPPER LOW EXITS TO THE EAST OF THE AREA...AND THAT APPEARS TO BE SOMETIME LATER WEDNESDAY. SHOULD SEE DRIER CONDITIONS FOR THE REST OF THE WEEK...PERHAPS MORE CHANCES FOR SHOWERS MOVING INTO LATER IN THE WEEKEND. && .AVIATION.../06Z TAF ISSUANCE/ BANDS OF STRONG THUNDERSTORMS...WITH WIND GUSTS OF 30 TO 40 KTS SEEMS TO BE DIMINISHING ACROSS THE FA LATE THIS EVENING AS INSTABILITY HAS DECREASED SIGNIFICANTLY SINCE 6 PM. ONLY CONCERN REMAINS WITH THE FRONTAL BOUNDARY ACROSS WESTERN MN. THIS FRONTAL BOUNDARY AND SOME UPPER LEVEL SUPPORT...MAY CONTINUE THE THREAT OF TSRA/SHRA OVERNIGHT. AM LEANING TOWARD A MORE OPTIMISTIC VIEW AND ONLY ALLOW FOR SHRA OR VCTS FOR MOST AREAS UNTIL 9Z...WITH CEILINGS BECOMING MVFR AS WNDS DECREASE TO LESS THAN 5 KTS AND ABUNDANT MOISTURE ALLOWS FOR STRATUS TO FORM OVERNIGHT. EVEN IF STRATUS DOES NOT FORM DURING THE OVERNIGHT HRS...AFT SUNRISE...DAYTIME HEATING WILL ALLOW FOR MVFR...OR EVEN IFR CEILINGS AT TIMES. THESE LOWER CEILINGS SHOULD BEGIN TO LIFT TOWARD 16-18Z...WITH MORE SHRA/TSRA DEVELOPING DURING THE AFTN. SEVERAL DISTURBANCES ON SATURDAY WILL LEAD TO MORE TSRA/SHRA ACTIVITY TO FORM. WHERE IT DEVELOPS REMAINS THE BIG QUESTION AND HOW WIDESPREAD THE ACTIVITY GETS. WILL CONTINUE VCSH WITH CBS IN THE VICINITY. WNDS WILL BRIEFLY BECOME MORE W/NW AT AXN/RWF...THEN BECOME MORE E/SE DURING THE DAY. ELSEWHERE...A LIGHT E/SE TO NE WND WILL PREVAIL THRU MOST OF THE TAF PERIOD. MSP...KEPT SHRA AND CBS AT THE AIRPORT UNTIL 8Z...WITH MORE VCSH BEFORE 9Z. THERE REMAINS SOME UNCERTAINTY ON MVFR CEILINGS DEVELOPING TOWARD 10-11Z...BUT LOWER CEILINGS ARE NOTED ACROSS WEST CENTRAL MN...WHICH MAY ADV INTO SOUTHERN MN OVERNIGHT. EVEN IF THESE CLDS DO NOT MAKE IT...AS DISCUSS BEFORE RESIDUAL MOISTURE AND DAYTIME HEATING WILL ALLOW FOR STRATUS TO FORM...AND LIFT DURING THE MORNING TO A LOW END VFR CEILING. WNDS WILL REMAIN FROM THE E/SE THRU MOST OF THE PERIOD. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/JPC
Hazardous weather outlook, Jun 18, 4:24 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 424 AM CDT SAT JUN 18 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 424 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A WEAK BOUNDARY OVER EASTERN MINNESOTA. A FEW STORMS COULD BE STRONG OR SEVERE WITH LARGE HAIL AND GUSTY WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY ACROSS EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY SUNDAY MORNING ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. STRONG TO SEVERE THUNDERSTORM CHANCES WILL INCREASE AGAIN MONDAY AND TUESDAY AS A STRONG AREA OF LOW PRESSURE TRACKS NEAR THE MINNESOTA IOWA BORDER. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 18, 12:55 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1255 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 6 NNW ST CLOUD 45.62N 94.23W
06/18/2011 E60 MPH STEARNS MN TRAINED SPOTTER
1 INCH TREE LIMBS DOWN
&&
JPRSpecial weather statement, Jun 18, 6:38 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 AM CDT SAT JUN 18 2011
MNZ070-078-181215-
DAKOTA-GOODHUE-
638 AM CDT SAT JUN 18 2011
...THUNDERSTORMS MOVING DEVELOPING OVER DAKOTA AND GOODHUE COUNTIES
THROUGH 715 AM CDT...
AT 635 AM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR STANTON. THESE STORMS WAS MOVING NORTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STANTON.
RANDOLPH.
CANNON FALLS.
HAMPTON.
NEW TRIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4443 9303 4447 9304 4448 9304 4448 9314
4448 9316 4470 9303 4455 9281
TIME...MOT...LOC 1138Z 221DEG 13KT 4449 9305The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:00 PM CDT | Tornado Warning | MPX | Kandiyohi | 22 min |
| Jun 17, 7:04 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 26 min |
| Jun 17, 7:50 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 55 min |
| Jun 17, 7:57 PM CDT | Areal Flood Advisory | MPX | Kandiyohi | 3 hr |
| Jun 17, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 33 min |
| Jun 17, 8:18 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 27 min |
| Jun 17, 8:25 PM CDT | Areal Flood Warning | MPX | Kandiyohi | 6 hr |
| Jun 17, 8:47 PM CDT | Special Weather Statement | MPX | Big Stone | 58 min |
| Jun 17, 9:33 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 57 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 35 min |
| Jun 17, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Scott, Sibley | 66 min |
| Jun 17, 10:22 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Swift, Yellow Medicine | 53 min |
| Jun 17, 10:42 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 48 min |
| Jun 17, 11:25 PM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker, Stearns | 65 min |
| Jun 17, 11:34 PM CDT | Special Weather Statement | MPX | Dakota | 56 min |
| Jun 18, 12:09 AM CDT | Special Weather Statement | MPX | Benton, Meeker, Stearns | 51 min |
| Jun 18, 12:21 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Sherburne, Stearns | 54 min |
| Jun 18, 11:58 AM CDT | Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chisago, Dakota and 14 more | 20 hr |
| Jun 18, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 44 min |
| Jun 18, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 47 min |
| Jun 18, 5:22 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 53 min |
| Jun 18, 6:33 PM CDT | Flash Flood Warning | MPX | Pepin, Pierce | 6 hr |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.